MAUDE Adverse Event Report: GYRUS ACMI, INC DIEGO STR. VIPER HANDPIECE

GYRUS ACMI, INC DIEGO STR. VIPER HANDPIECE
Model Number 70338020
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was received and evaluated.The handpiece was visually inspected for abnormalities.The reported issue was confirmed, the handpiece was found to have a cut on the cord, as well as cosmetic wear and tear.Moreover, functional tests were performed to assess the device status.There were no discernible damages discovered.The definitive root cause of the cord damages can be attributed to customer use or transportation.Per the surgical drill systems department functional checklist, the device was checked for physical damages at the power cord to ensure that it is free from cuts, buckles, or kinks.The device history record review found that the device was manufactured without ncrs (non conformances) , reported scrap or recorded process deviations relating to the reported failure.Therefore, it is likely the device left the facility without damages to the power cord.Olympus will continue to monitor complaints for this device.
 
Event or Problem Description
As reported, the device cord that attached to the drill was found with a cut.The issue found during reprocessing.There was no patient involvement associated on this reported event.No user injury reported.

Brand Name
DIEGO STR. VIPER HANDPIECE
Common Device Name
DIEGO STR. VIPER HANDPIECE
Manufacturer (Section D)
GYRUS ACMI, INC
136 turnpike road
southborough MA 01772
MDR Report Key12734112
Report Number1037007-2021-00050
Device Sequence Number14592076
Product Code ERL
UDI-Device Identifier00821925011465
UDI-Public00821925011465
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K992994
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number70338020
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2021
Initial Report FDA Received Date11/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1